Can You Get High Off Methadone?
- 1 Help Is Only A Phone Call Away
- 2 Methadone, an opioid drug, reduces the withdrawal symptoms in those who have become addicted to other opioid drugs including heroin.
- 3 If you are currently taking in therapeutic doses of methadone, it is often enough just to eliminate the withdrawal symptoms of other opioids and reduce drug cravings but not get you high.
- 4 Another factor to consider is the long half-life of methadone.
- 5 Don't Wait Help Is Only A Phone Call Away
If you are not sure whether or not methadone can make you high, the answer is both yes and no. You can get high on methadone if you take it without prescription. If you take methadone as prescribed by your doctor at a therapeutic dose, then you will not get high on methadone.
- Methadone users generally suffer withdrawal symptoms; prompting them to linger on opioids in smaller doses.
- Medical professionals do not take this decision lightly.
- New guidelines have been established in 2014 for the licensing of opioid treatment programs in order to improve safety among patients as well as to decrease risks of unintentional deaths due to overdose.
Methadone, an opioid drug, reduces the withdrawal symptoms in those who have become addicted to other opioid drugs including heroin.
Compared to other narcotics, methadone does not produce a sensation of “high” that is often linked with addiction. Methadone is also very effective in suppressing withdrawal symptoms from other opioids by restricting its euphoric effects and reducing drug cravings. In addition, prescribed methadone use is usually monitored closely. Several experts believe that methadone is medically safe as methadone tolerance builds up slowly.
Contrary to these beliefs, methadone is not entirely a safe drug even if you use only appropriate doses of the drug. One major concern in methadone use is its potential for addiction even if you only dose for therapeutic purposes. Methadone users are generally required to detox before they stop a maintenance program, although you should never stop cold turkey on methadone. Another issue among opioid addicts is that methadone use is just like trading an addiction for another.
If you are currently taking in therapeutic doses of methadone, it is often enough just to eliminate the withdrawal symptoms of other opioids and reduce drug cravings but not get you high.
However, just a little more of the drug can get you high and you can still risk drug overdose leading to death. The risk for methadone overdose is hard to tell as there are those who can get by with just 40 mg of methadone while others may have to use 100 mg or even more to get the drug’s effects. Generally, if you are more tolerant on opioids, you will have to take in more of methadone to reduce opioid withdrawal symptoms.
Another factor to consider is the long half-life of methadone.
Half-life is the time required for a drug to reach ½ of the drug’s original value. The effects of using methadone can come on gradually compared to narcotics like hydrocodone, oxycodone, morphine, and heroin with more immediate results.
The greatest concern with methadone, however, is that it is by nature habit-forming. If you tend to abuse substances, you are more likely to develop methadone abuse, especially when mixed with benzos, alcohol, and other addictive substances. Any inappropriate use of methadone can be very fatal. If you are in doubt that you have overdosed on methadone, the effects of the drug must be stopped immediately by medical professionals.